Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 19, NWS Cleveland, OH

May 21, 2022Cuyahoga County, Geauga County, Lake County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2022, 4:14 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 46 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 4:14 PM EDT (20:14 UTC)
Expired
May 21, 2022, 5:00 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH

The radar

The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:16 PM EDTHAIL 1.253 Ne South Russell, OH
May 21, 4:16 PM EDTHAIL 1.753 N South Russell, OHSOCIAL MEDIA REPORT OF GOLF BALL SIZED HAIL IN NOVELTY TOWNSHIP.
May 21, 4:19 PM EDTHAIL 0.72 S Chesterland, OHDIME SIZE HAIL.
May 21, 4:20 PM EDTHAIL 12 S Chesterland, OH
May 21, 4:23 PM EDTHAIL 0.881 W Chesterland, OH
May 21, 4:30 PM EDTHAIL 1.753 Nw Burton, OH*DELAYED REPORT*.
May 21, 4:33 PM EDTHAIL 11 Sse Chardon, OHCORRECTS PREVIOUS HAIL REPORT FROM 1 SSE CHARDON. REPORT FROM MPING: QUARTER (1.00 IN.).
May 21, 4:38 PM EDTHAIL 23 N Burton, OH*DELAYED REPORT* OCCURRED ON CLARIDON TROY RD BETWEEN ENSIGN AND TAYLOR WELLS.
May 21, 5:04 PM EDTHAIL 11 Se Chardon, OHREPORT FROM MPING: QUARTER (1.00 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WUUS51 KCLE 212014
SVRCLE
OHC035-055-085-212100-
/O.NEW.KCLE.SV.W.0019.220521T2014Z-220521T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
414 PM EDT Sat May 21 2022

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Central Geauga County in northeastern Ohio...
  East central Cuyahoga County in northeastern Ohio...
  Southeastern Lake County in northeastern Ohio...

* Until 500 PM EDT.

* At 413 PM EDT, a severe thunderstorm was located over Chesterland,
  or 8 miles southwest of Chardon, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Chardon, South Russell, Chesterland, Mayfield Heights, Kirtland,
  Pepper Pike, Chagrin Falls, Moreland Hills, Claridon, Gates Mills,
  Montville, Bentleyville, Hunting Valley, Thompson, Kirtland Hills
  and Aquilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4169 8100 4156 8101 4141 8139 4148 8148
      4177 8110
TIME...MOT...LOC 2013Z 232DEG 28KT 4149 8134 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas
1 follow-up statement
733 
WWUS51 KCLE 212029
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
429 PM EDT Sat May 21 2022

OHC035-085-212038-
/O.CAN.KCLE.SV.W.0019.000000T0000Z-220521T2100Z/
Cuyahoga OH-Lake OH-
429 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUYAHOGA AND
SOUTHEASTERN LAKE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

LAT...LON 4169 8100 4156 8101 4155 8103 4147 8123
      4145 8129 4155 8135 4164 8115 4164 8111
      4166 8110 4170 8102
TIME...MOT...LOC 2028Z 246DEG 22KT 4151 8123 

$$

OHC055-212100-
/O.CON.KCLE.SV.W.0019.000000T0000Z-220521T2100Z/
Geauga OH-
429 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL GEAUGA COUNTY...

At 428 PM EDT, a severe thunderstorm was located near Chardon, moving
northeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         damage to trees and power lines.

Locations impacted include...
Chardon, Chesterland, Claridon, Montville and Aquilla. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4169 8100 4156 8101 4155 8103 4147 8123
      4145 8129 4155 8135 4164 8115 4164 8111
      4166 8110 4170 8102
TIME...MOT...LOC 2028Z 246DEG 22KT 4151 8123 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:28 PM EDT, 46 minutes earlier.

Area forecast discussion, May 21, 3:28 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
328 PM EDT Sat May 21 2022

.SYNOPSIS...
A cold front will settle across Lake Erie today before moving
east across the area tonight and tomorrow. High pressure builds
east across the Great Lakes region tomorrow night through
Tuesday. A warm front extending from low pressure out of the
mid-Mississippi Valley will move north across the area Wednesday
before this low moves northeast across the Great Lakes region
on Thursday and Friday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Severe Thunderstorm Watch has been issued for much of the area
through 02Z, primarily for damaging wind gusts and large hail.
See discussion below for more details.

The environment is primed for severe thunderstorms this
afternoon, with RAP mesoanalysis suggesting SBCAPE as high as
4000 J/kg, with projections building it up to 4500 J/kg.
Combined with effective bulk shear 30-40 kts and we have a
favorable environment for severe convection. Damaging wind gusts
are likely to be the prime culprit this afternoon and evening
with max theta-e difference of up to 30 C, DCAPE up to 1200 J/kg
and low level lapse rates of 7-8 C/km all contributing to a
favorable environment for damaging winds. However, large hail
will also be possible with moderate mid-level lapse rates of
6.5-7 and hail growth zone (-10 to -30 C) CAPE of up to 1000
J/kg. While not especially favorable, an isolated tornado can
not be ruled out with modest 0-1 km shear of around 10-15 kts,
effective SRH around 50, and LCL heights around 1000m. Flash
flooding is also pose a risk with a very moist environment in
place, especially if convection initiates off a WSW-ENE
boundary.

The cold front finally pushes east of the area tomorrow
morning and precipitation will gradually taper off during the
morning and early afternoon Sunday from west to east. Cooler
air will spread into the area tonight with considerably colder
temperatures compared to this morning's lows. Also, notably
cooler temperatures expected for Sunday. As we remain in the
warm sector today, temperatures will take a stab at hitting the
90 degree mark. However, with advancing clouds, temperatures
should hold below the 90 degree level across much of the area.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High pressure over the Great Lakes will foster dry weather through
the majority of the short term period. However, lingering cold air
advection will provide below normal temperatures Monday, with highs
in the low to mid 60s anticipated. By Tuesday, a building ridge
across the southeastern US will allow temps to increase and highs
will recover to the low to mid 70s. Overnight lows will be in the
40s to low 50s each night.

Pops begin to increase Tuesday night as low pressure developing over
the Mississippi Valley lifts a warm front northeast towards the
local area. The best chance of scattered showers will be confined to
the western half of the forecast area.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An unsettled weather pattern is expected mid to late week as a
deepening upper-level trough and surface low inch eastward across
the region and several shortwaves move across the local area. This
will result in several waves of precipitation, including potential
for thunderstorms during peak heating hours. As of now, the highest
pops are Wednesday and Thursday, with slightly lower chances heading
towards the end of the week due to divergence in model guidance. A
cold front will likely move across the area Friday, allowing pops to
decrease Friday night into Saturday. However, scattered showers may
persist through the first half of the weekend as a reinforcing cold
front moves across the lower Great Lakes.

Wednesday and Thursday will most likely be the warmest days of the
week with highs in the mid to upper 70s. Temps will be slightly
cooler in the upper 60s Friday and upper 60s to low 70s Saturday.
Overnight lows will be in the upper 50s to low 60s Wednesday and
Thursday night and expect cooler lows in the low 50s Friday night.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
We're starting off the TAF period with VFR conditions with a cu
field producing scattered to broken ceilings in the 4-6 kft
range. Scattered to numerous storms are expected to develop in
western Ohio early to mid afternoon, quickly growing upscale
into a squall line as it moves east-northeast across the area.
Additional thunderstorms could develop ahead of it along a lake
boundary near KCLE and KERI. A favorable environment will may
result in some of these thunderstorms producing hail and strong
winds. Heavy rain will accompany thunderstorms and likely result
in brief periods of IFR (or lower) visibility and MVFR ceilings.
Confidence in timing of thunderstorms is medium and tried to
time out about 2-3 hours of prevailing thunderstorms.

First round of thunderstorms is expected to be through the area
by 02-03Z with some potential for a second overnight round of
showers and thunderstorms. Confidence is lower for overnight
precipitation so left thunderstorms out of TAFs for now. Model
guidance does project lower ceilings overnight and have most TAF
sites getting down to at least prevailing MVFR with some eastern
TAF sites going down to IFR ceilings. Additional thunderstorm
development is expected late tomorrow morning into the early
afternoon hours near KYNG/KERI.

Outlook...Non-VFR possible Tuesday night through Thursday with
showers and afternoon thunderstorms.

&&

.MARINE...
Thunderstorms will impact the lake this afternoon into early this
evening and any thunderstorms that move over the lake may produce
hail and strong winds. Outside of thunderstorms, expect variable
winds 6 to 12 knots this afternoon before becoming southwesterly
this evening. Winds shift to the northwest and increase to 15 to 20
knots Sunday morning and a short-fused Small Craft Advisory may be
needed before winds and waves decrease Sunday afternoon. Onshore
flow continues through the first half of next week and although
winds will remain below 20 knots, persistent onshore flow may keep
waves elevated in nearshore zones. Will continue to monitor wind and
wave forecast trends for any Small Craft Advisory conditions through
the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Saunders
MARINE...Maines
Hazardous weather outlook, May 21, 2:59 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
259 PM EDT Sat May 21 2022

LEZ145>149-OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-
221900-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
259 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

LEZ061-142>144-162>169-OHZ003-006>008-221900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-
259 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 21, 3:48 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
348 PM EDT Sat May 21 2022

OHZ037-047-212030-
Morrow OH-Knox OH-
348 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern Morrow
and Knox Counties through 430 PM EDT...

At 348 PM EDT, Doppler radar was tracking a strong thunderstorm over
Centerburg, or 13 miles southwest of Mount Vernon, moving east at 25
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Centerburg, Danville, Sparta,
Martinsburg, Gann and Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Ohio.

&&

LAT...LON 4025 8248 4027 8248 4027 8274 4035 8275
      4036 8284 4055 8236 4057 8218 4027 8219
      4024 8220
TIME...MOT...LOC 1948Z 247DEG 22KT 4031 8270

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kahn
Local storm report, May 21, 3:50 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             2 W ONTARIO             40.77N 82.64W
05/21/2022  U0.75 INCH       RICHLAND           OH   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0311 PM     HAIL             2 W ONTARIO             40.77N 82.64W
05/21/2022  U0.75 INCH       RICHLAND           OH   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0311 PM     HAIL             2 W ONTARIO             40.77N 82.64W
05/21/2022  U1.00 INCH       RICHLAND           OH   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, May 21, 3:51 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             1 SW CLEVELAND          41.47N 81.70W
05/21/2022  U0.75 INCH       CUYAHOGA           OH   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Local storm report, May 21, 3:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             1 WSW CLEVELAND         41.47N 81.70W
05/21/2022  E0.70 INCH       CUYAHOGA           OH   PUBLIC

&&
Special weather statement, May 21, 4:04 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
404 PM EDT Sat May 21 2022

OHZ017-212045-
Hancock OH-
404 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of southern Hancock
County through 445 PM EDT...

At 404 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pandora to near Lima to near Wapakoneta.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Findlay, Bluffton, Arlington, Rawson, Vanlue, Mount Blanchard, Benton
Ridge, Jenera, Mount Cory and Williamstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Ohio.

&&

LAT...LON 4103 8388 4103 8342 4100 8342 4099 8346
      4095 8346 4095 8348 4091 8348 4090 8351
      4082 8352 4082 8388
TIME...MOT...LOC 2004Z 262DEG 31KT 4091 8399 4070 8402 4056 8411

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Kahn
Special weather statement, May 21, 4:05 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
405 PM EDT Sat May 21 2022

OHZ012>014-089-PAZ001>003-212045-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
Northern Erie PA-Southern Erie PA-Crawford PA-
405 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of northeastern Geauga,
northeastern Lake, Ashtabula, southwestern Erie and northwestern
Crawford Counties through 445 PM EDT...

At 404 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Kingsville to near Chardon. Movement
was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashtabula, Conneaut, Chardon, Geneva-On-The-Lake, Geneva, Madison,
Girard, North Kingsville, Perry, Albion, Claridon, Lake City,
Austinburg, Montville, Kingsville, Hartsgrove, Roaming Shores,
Pierpont, North Perry and Thompson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio...and northwestern Pennsylvania.

&&

LAT...LON 4206 8026 4173 8046 4150 8121 4177 8120
      4182 8112 4196 8055
TIME...MOT...LOC 2004Z 237DEG 32KT 4187 8070 4162 8115

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Maines

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:12 AM EDTSpecial Weather StatementCLELucas, Wood48 min
May 21, 9:38 AM EDTSpecial Marine WarningCLE62 min
May 21, 2:41 PM EDTSpecial Weather StatementCLEMorrow, Richland49 min
May 21, 2:48 PM EDTSevere Thunderstorm WarningCLECrawford, Knox, Morrow, Richland42 min
May 21, 3:24 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Medina, Richland, Wayne66 min
May 21, 3:47 PM EDTSpecial Weather StatementCLECuyahoga43 min
May 21, 3:48 PM EDTSpecial Weather StatementCLEKnox42 min
May 21, 4:04 PM EDTSpecial Weather StatementCLEHancock41 min
May 21, 4:05 PM EDTSpecial Weather StatementCLEAshtabula40 min
May 21, 4:18 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot57 min
May 21, 4:18 PM EDTSevere Thunderstorm WarningCLEMorrow, Richland42 min
May 21, 4:34 PM EDTSpecial Weather StatementCLEErie, Huron56 min
May 21, 4:36 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull39 min
May 21, 4:57 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Seneca, Wyandot63 min
May 21, 4:58 PM EDTSevere Thunderstorm WarningCLEAshtabula47 min
May 21, 5:05 PM EDTAreal Flood AdvisoryCLEHancock, Seneca, Wyandot3 hr
May 21, 5:13 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca3 hr
May 21, 5:13 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull47 min
May 21, 5:18 PM EDTAreal Flood AdvisoryCLECrawford, Marion, Wyandot3 hr
May 21, 5:23 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Lorain, Medina, Richland and 1 more47 min
May 21, 5:31 PM EDTTornado WarningCLEHuron, Seneca29 min
May 21, 5:44 PM EDTAreal Flood AdvisoryCLEErie, Huron, Seneca3 hr
May 21, 5:44 PM EDTSpecial Marine WarningCLE91 min
May 21, 6:01 PM EDTSpecial Weather StatementCLELorain44 min
May 21, 6:11 PM EDTFlash Flood WarningCLEErie, Huron100 min
May 21, 6:22 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain3 hr
May 21, 6:37 PM EDTSpecial Weather StatementCLECuyahoga, Geauga, Lake53 min
May 21, 6:42 PM EDTSpecial Weather StatementCLEStark48 min
May 21, 6:51 PM EDTAreal Flood AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake3 hr
May 21, 6:51 PM EDTSpecial Weather StatementCLETrumbull39 min
May 21, 6:59 PM EDTSpecial Weather StatementCLEMahoning, Trumbull46 min
May 21, 7:10 PM EDTSpecial Marine WarningCLE2 hr
May 21, 7:10 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake50 min
May 21, 7:40 PM EDTSpecial Weather StatementCLETrumbull50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.